Alert archive / North Dakota / Wind Advisories in 2025

Wind Advisory 13, NWS Grand Forks, ND

June 8, 20259 counties in North Dakota

NWS Grand Forks, ND issued this wind advisory at Jun 8, 2025, 2:43 AM CDT for 9 counties in North Dakota. It took effect at Jun 8, 2025, 4:00 AM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jun 8, 2025, 2:43 AM CDT (07:43 UTC)
In effect from
Jun 8, 2025, 4:00 AM CDT
Expired
Jun 8, 2025, 7:00 PM CDT
In force
15 hr
Issued by
NWS Grand Forks, ND

Counties Barnes County, ND, Benson County, ND, Eddy County, ND, Griggs County, ND, Nelson County, ND, Ramsey County, ND, Ransom County, ND, Sargent County, ND, Towner County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 84 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 7.7 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2025-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2025-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1605 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

651 
WWUS73 KFGF 080743
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
243 AM CDT Sun Jun 8 2025

NDZ006-014-015-024-026-028-038-049-052-081545-
/O.NEW.KFGF.WI.Y.0013.250608T0900Z-250609T0000Z/
Towner-Benson-Ramsey-Eddy-Nelson-Griggs-Barnes-Ransom-Sargent-
Including the cities of Lisbon, Forman, Devils Lake, Gwinner,
Michigan, Cando, Leeds, Cooperstown, New Rockford, and Valley
City
243 AM CDT Sun Jun 8 2025

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Benson, Eddy, Nelson, Ramsey, Towner, Barnes, Griggs, 
  Ransom, and Sargent Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

CJ
2 follow-up statements
553 
WWUS73 KFGF 081740
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
1240 PM CDT Sun Jun 8 2025

NDZ006-014-015-024-026-028-038-049-052-090000-
/O.CON.KFGF.WI.Y.0013.000000T0000Z-250609T0000Z/
Towner-Benson-Ramsey-Eddy-Nelson-Griggs-Barnes-Ransom-Sargent-
Including the cities of Lisbon, Leeds, Michigan, Cooperstown,
Devils Lake, Forman, Gwinner, New Rockford, Cando, and Valley
City
1240 PM CDT Sun Jun 8 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Benson, Eddy, Nelson, Ramsey, Towner, Barnes, Griggs, 
  Ransom, and Sargent Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

JR
289 
WWUS73 KFGF 090000
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
700 PM CDT Sun Jun 8 2025

NDZ006-014-015-024-026-028-038-049-052-090100-
/O.EXP.KFGF.WI.Y.0013.000000T0000Z-250609T0000Z/
Towner-Benson-Ramsey-Eddy-Nelson-Griggs-Barnes-Ransom-Sargent-
Including the cities of Leeds, New Rockford, Valley City, Lisbon,
Forman, Gwinner, Devils Lake, Cando, Cooperstown, and Michigan
700 PM CDT Sun Jun 8 2025

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

Conditions continue to improve this evening and into the overnight 
hours.

$$

Spender

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Jun 7, 11:20 PM CDT, 3 hours 23 minutes earlier. Its key messages:

  • Winds behind a cold front on Sunday could bring some minor impacts.
Area forecast discussion, Jun 7, 11:20 PM CDT, 3 hours 23 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
1120 PM CDT Sat Jun 7 2025

.KEY MESSAGES...

- Winds behind a cold front on Sunday could bring some minor
  impacts.

&&

.UPDATE...
Issued at 920 PM CDT Sat Jun 7 2025

The leading line of convection has progressed east of our area
for the most part. Lingering showers and thunderstorms will
continue to cause impacts but severe storms are unlikely as
instability has greatly diminished. Smoke has also begun to
intrude from the west based on satellite and observations so be
prepared for lowering visibilities.

UPDATE
Issued at 625 PM CDT Sat Jun 7 2025

A line of thunderstorms along a pre-frontal trough continues to
propagate eastward this evening. Limited DCAPE and marginal
0-3km shear has facilitated occasional severe wind gusts within
the line. This should continue over the next 1-2 hours, however
with near surface stabilization starting to arise, the gusts
should start to become more and more isolated.

Behind the front, gusty winds continue to be observed, generally
within the 30-40 mph range. Smoke will also begin to push into
the region behind the cold front, lowering air quality and
visibility.

&&

.DISCUSSION...
Issued at 242 PM CDT Sat Jun 7 2025

...Synopsis...

Upper low moving through southern Canada will dig down into the
Dakotas and then MN this afternoon and tonight. This will help
push a cold front through the forecast area tonight. Another
reinforcing surge of cooler air will come down tomorrow as the
upper low center moves into the midwest, with showers lingering
through tomorrow and into Monday as the system pulls slowly into
the Great Lakes. After some brief northwesterly flow aloft, flow
starts to become more zonal with a few weak shortwaves moving
through mid-week. Another shortwave comes through over the top
of a weak ridge that tries to build in Friday and Saturday, with
periodic precipitation chances and near average temperatures.

...Marginal risk this afternoon and evening...

Cumulus field over west central MN has remained fairly benign
as more higher level clouds have increased and reduced surface
instability. Better convection out near the cold front in south
central ND where CAPE values are still around 1000 J/kg.
However, recent trends are showing the storms struggling to
maintain their updrafts with effective shear around 25 kts.
Should see some slightly better shear develop near the cold
front as it pushes into our western counties later this evening.
While do not expect widespread severe impacts, wind gusts to 60
mph will remain possible as the line of storms pushes into the
CWA this evening. We are even getting some gusts up to 50 mph in
some spots behind the cold front, so winds may continue to be
an issue further into the night. By the time the cold front
reaches our MN counties by late evening, most of the daytime
instability will be weakened and severe threat will be less.
Storms should push out of the forecast area after midnight.

...Minor wind impacts Sunday...

Westerly winds behind the cold front late tonight into tomorrow
morning will be breezy, but not out of the ordinary for the
Plains. By tomorrow, there will be some good momentum transfer
from aloft as the boundary layer mixes out, along with a
secondary push of cold air advection coming down. While the
pressure rises are not as favorable for strong winds, there
is a 70 percent chance for wind gusts over 40 mph along and west
of the Red River Valley. Will likely need a wind advisory for
at least part of our counties, but given the possibility of
thunderstorm winds tonight will hold off on any products for the
moment and let later shifts refine.

&&

.AVIATION /06Z TAFS THROUGH 06Z MONDAY/...
Issued at 1118 PM CDT Sat Jun 7 2025

As thunderstorms leave the region, smoke will drive visibilities
to MVFR at times through the entire TAF period. Winds will
remain elevated this evening, with the potential for a few
isolated gusts but confidence is low in this regard. Winds will
greatly increase tomorrow afternoon with increasing rain chances
by 18z for pretty much all TAF sites. Thunder is highly unlikely
tomorrow but cannot be ruled out. Smoke may continue to drive
visibilities to MVFR (and potentially IFR) but at least expect
ceilings to fall to MVFR tomorrow afternoon for all TAF sites,
lingering through the remainder of the TAF period.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...None.
MN...None.

&&

UPDATE...Perroux
DISCUSSION...JR
AVIATION...Perroux
Hazardous weather outlook, Jun 7, 11:43 PM CDT, 3 hours before
Hazardous Weather Outlook
National Weather Service Grand Forks ND
1143 PM CDT Sat Jun 7 2025

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-090445-
West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods-
West Marshall-East Marshall-North Beltrami-Pennington-Red Lake-
East Polk-North Clearwater-South Beltrami-Mahnomen-
South Clearwater-Hubbard-West Becker-East Becker-Wilkin-
West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier-
Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks-
Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland-
Western Walsh-
1143 PM CDT Sat Jun 7 2025

This hazardous weather outlook is for portions of eastern North
Dakota, west central and northwest Minnesota.

.DAY ONE...Tonight

The probability of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Winds behind a cold front on Sunday could bring some minor
impacts.

Sunday...Non Thunderstorm Wind Risk.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today.

Nearby

Wind Advisories in North Dakota, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.